advertisement
Question
Posted by: azeem | 2009/04/05

proton pump inhibitors

i have heard that medication for heartburn or gerd can cause bone narrowing and calcium problems is this true

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Azeem
I have checked 2 package inserts for proton pump inhibitors and neither one lists an effect on bone health. What is possible is that decreasing the acid content of the stomach may inhibit calcium absorption, but this should not be significant during short-term treatment or at low doses of the medication. Discuss this aspect with the prescribing dr or your pharmacist if you need to take these medications for long periods.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement